Fentanyl use in ems

Common Questions and Answers about Fentanyl use in ems

actiq

Avatar m tn I recently underwent a lumbar epidural block. Being in EMS for over 8 years, I naturally wanted to know what medications would be given prior to the procedure and in what quantity. I was informed that I would be receiving 2mg of Versed, and 50mcg of Fentanyl; both IVP. I have never taken anything stronger than tramadol for pain, so I expected to get significant relief from the fentanyl during the procedure.
Avatar f tn Hi Shel and welcome to the pain management community. You most certaintly have options. While you are on the strongest medication there is on the market today, there are larger doses of fentanyl that can be taken. I am on the 50 mcg/hr patch and inside the prescription leaflet it shows morphine conversions to up to 300 mcg/hr of fentanyl, which is equal to three 100 mcg/hr patches.
Avatar m tn Fentanyl can be very difficult to come off. The withdrawals seem to be harsher and last longer than other opioids. But you are lucky to only be at 12 mg over 4 weeks. Did your doctor have you on something else before he put you on the Fentanyl? I ask that because Fentanyl isn't normally used as a first-line drug for pain. If you were on something else, that would factor into your withdrawal. You can read lots of withdrawal hints over on the Substance Abuse forum.
Avatar f tn Do I dare put on fentanyl 50 i have from old script till I can fill regular pain meds? Or will fentanyl be bad come off after ten days use? Any help on this be very appreciated! My Dr isnt any help havent been treating me real great since I refused go back on fentanyl or doing a procedure!
Avatar f tn It now makes perfect sense to me why you are in so much pain on the Fentanyl. Converting 360 mg of Oxycontin to Fentanyl results in 150 mcg/hr...this is conservative. Converting Fentanyl to equal 360 mg of Oxycontin with the opioid calculator results in 300 mcg/hr. This is the largest dose conversion that is shown in the fentanyl prescription leaflet that comes in the box with the medication. So your doctor's thoughts that you need to keep going up on the Fentanyl patch are CORRECT.
Avatar f tn I suffer from debilitating headaches that are a result of a brain surgery I had when I was 25. I currently use oxycodone, fentanyl patches and diazapam. My husband believes that I am causing brain damage and ruining my life. I have spine problems and vascular disease as well. I feel that since I'm using my mess as directed,I will be okay, he feels that I am playing with fire. What should I do, remain on the mess and feel relief or stop the mess and live in constant pain?
189586 tn?1297254061 Some people who have taken it have come down with eosinophilia-myalgia syndrome (EMS), a serious condition involving extreme muscle tenderness (myalgia) and blood abnormalities (eosinophilia). Some people think the EMS might be caused by an accidental ingredient (contaminant) in some 5-HTP products. But there is not enough scientific evidence to know if EMS is caused by 5-HTP, a contaminant, or some other factor. Until more is known, avoid taking 5-HTP.
Avatar f tn I am 50 yrs old and have on opioids for 15 years due to back injuries. I agree totally with above responder. I was bedridden for a spell and use Ritalin in small doses to get motivated. I have just today switched from 15 mg oxycodone x4 day with 10 mg OxyContin at night. I am tired of popping pills. If it weren't for the stimulant (Ritalin) I would be like your husband. At his age a small dose would do it. I know this is an older post, I hope things are looking up by now.
Avatar m tn I am going to try replacing that for a short time with a Fentanyl Patch to see if I have any improvement in Pain Mgmt. I am just wondering what regimen I should use to safely do this. For example. Is it as easy as waiting 12 hrs. after my last Opana ER and then apply the patch (it's a 3 day patch) then take another ER once the 3 days has expired? Please let me know as I am going to try this either way. Thank you.
575745 tn?1254165100 s is a prescription drug only in Canada. I am aware the issue surrounding the case of EMS.
Avatar f tn T USE ANYTHING TO COVER THEM OTHER THAN WHAT IS MADE SPECIAL FOR THEM. If you use so.ethi g not made for them, you can get TOO MUCH of the Fentanyl in your system. Just BE CAREFUL!!! :) Hope this will help, even tho it is late. :) ..........
Avatar f tn t really mean anything, other than the neuropathy and a general feeling of fatigue and frequent fevers and the neuropathy. He has experienced several falls due to the numbness in his legs and feet, resulting in broken ribs, and arms and shoulder. He has a great deal of pain mostly due to the neuropathy, but also the broken bones. His dr has put him on a high dosage of fentanyl, as well as dilaudid for breakthrough pain. He takes 2 two mg. xanax for insomnia. He is prescribed 2 four mg.
3160774 tn?1343705010 Have been on Fentanyl patches 125/hr every 48 hours and 4-5 Percocet daily plus maybe 8 10mg Vicodin a day. How long before starting the Suboxone should I stop all of these meds. I have Clonidine for withdrawals how can it help. I am scared to death. Have never been in withdrawal from Opiates. I was told 36 hours prior but am so afraid of precipitated withdrawals. Has anyone been here that can give me some advice?
725248 tn?1316162245 After the comment you made about the Opana not helping after being on the Fentanyl is correct....The Fentanyl is so strong that there isn't a pain med out there that will compare to it. I used to get relief from Oxycontin and Codone (very little but I did) and now taking both (I've tried the Oxycontin since) will not help me at all. The Fentanyl holds on to receptors that will make the other pain meds non-responsive. I looked it up once but it's all very complicated to me.
Avatar f tn I have been seeing a pain Dr who says I need to reduce abstral use or increase fentanyl patch which I do not want to do. This drug is highly addictive and I want a life without opiates.
897990 tn?1248268956 that is a VERY scary thought. as said above, this forum isn't here to find out how to use drugs.if you're asking if it will be "ok" to do this...you really have come to the wrong place. if your concern is for someone else who has actually done this, then perhaps you should elaborate and maybe someone here could provide more specific advise. i haven't been in this forum long, but all in all people are here to find support while they try to battle their own addictions...
20895163 tn?1584155499 Unfortunately I don’t have an answer for you. Kratom is not approved for use in the USA, although some former pain patients seem to feel it helps with pain. There are some potentially serious adverse reactions to its use, including addiction when stopping and prolonged withdrawal symptoms. You don’t say what the drug was you were given 10 mg of or how long ago you took it. Ice and heat patches can ease muscle pain, and some topical over the counter pain relievers may help.
725248 tn?1316162245 I was allergic, severely to the adhesive that is used to keep the patch in place. The pain relief was ok but I just couldn't wear it look enough to determine it it was going to be effective. I know we have members that have been on the patch for years and swear it is better than sliced bread. Most have reported that the side effects diminish as their system adjust to the opiate. Sorry this is all I can offer.
Avatar m tn I have no medical background but I had terrible heel pain and found those heel inserts stopped my pain in a few days. I wouldn't have thought you could use more than one at a time and I'd imagine that, if you tried, they'd overlap.
1264863 tn?1391118193 I did go in and switch off the Fentanyl Patch 50mcg to Oxycotin 20mg 3x a day. I was very very sick the first two nights so I called my doctor. She said to take one more Oxycotin to get the relief from withdrawls at night. The withdrawls get better everyday. I am shaky, feel like a million bugs are crawling all over my skin. It has been 4 days now and I slept last night finally. Should it get better as the Fentanyl leaves my system or worse?
Avatar f tn I have noticed my peripheral neuropathy in my hands has returned with the reduction in pain meds. Its bad enough in my feet but in my hands its really debilitating especially with writing. I have been offered buprenorphine in place of what I'm taking. Has anyone had it for fentanyl withdrawal ? If so what was it like and did it work ?
Avatar f tn So I wanted to make sure I had all my information in both in case someone just read one. Sorry about that I'm just so desperate for help. I feel so horrible Im so depressed I don't even know what to do. Even just to walk across the room can be a struggle I can feel my heart racing and I feel so weird. When I stand up I feel like passing out. My symptoms, energy and depression keep getting worse by the day. I'm not sure why that is but I'm at rock bottom that's for sure.
443878 tn?1205103196 Fentanyl is a very very strong drug and very hard to get off of..They will usually use Fent. for terminal patients. I would use the patch when i would do surgay on an animal that was a VERY painful surgary and would only use it at the most for a wk. My mom was dying of cancer and that is what i had to put on her and it made her see things. Its nothin to mess around with. Be careful.